Alert archive / Texas / River Flood Warnings in 2016

River Flood Warning 4, NWS Corpus Christi, TX

March 10, 2016Victoria County, Texas

NWS Corpus Christi, TX issued this river flood warning at Mar 10, 2016, 8:37 AM CST for Victoria County, Texas. It took effect at Mar 10, 2016, 4:25 PM CST. It was in force for 4 days.

The area

The outline as issued.

The facts

Issued
Mar 10, 2016, 8:37 AM CST (14:37 UTC)
In effect from
Mar 10, 2016, 4:25 PM CST
Expired
Mar 14, 2016, 4:00 PM CDT
In force
4 days
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
Minor

County Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 124 km from the middle of the area, began a volume at 14:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Guadalupe River at Victoria (VICT2). The gauge peaked at 19.58 ft at Mar 10, 2016, 1:00 PM CST.

actionminormoderate102003/1003/1103/1203/1303/1403/15
Action stage
12 ft
Minor stage
21 ft
Moderate stage
27 ft
Major stage
29.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08176500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

803 
WGUS44 KCRP 101437
FLWCRP
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
837 AM CST THU MAR 10 2016

...The National Weather Service in Corpus Christi has issued a Flood 
Warning for the following rivers in Texas...

  Guadalupe River At Victoria affecting Victoria County
  
...Forecast flooding changed from Minor to Moderate severity for the 
following rivers in Texas...
  Guadalupe River Near Bloomington affecting Calhoun...Refugio and 
  Victoria Counties

.Recent heavy rainfall over the aforementioned river basins will 
result in river rises above flood stage during the next few days.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. River stage forecasts 
are based on observed and predicted rainfall. If actual 
rainfall varies from forecast values, forecast river stages 
will vary accordingly.

For the latest river stages and forecasts visit our AHPS page at: 
http://water.weather.gov/ahps2/index.php?wfo=crp

&&

TXC469-110837-
/O.NEW.KCRP.FL.W.0004.160310T2225Z-160314T2100Z/
/VICT2.1.ER.160310T2225Z.160312T1200Z.160314T0500Z.NO/
837 AM CST THU MAR 10 2016

The National Weather Service in Corpus Christi has issued a 

* Flood Warning for 
  the Guadalupe River At Victoria.
* from this afternoon to Monday afternoon...or until the warning is 
  cancelled.
* At  8:15 AM Thursday the stage was 17.4 feet.
* Minor flooding is forecast.
* Flood stage is 21.0 feet.
* Forecast:  Rise above flood stage late this afternoon and 
  continue to rise to near 26.2 feet by Saturday morning. The river 
  will fall below flood stage Monday morning.

* At 26.0 feet Fox Road may begin to flood. Water starts backing up 
in the old river bed at the intersection of Fordyce Road and Old 
River Road. Timmy''s Crossing begins to flood. Water in the old 
riverbed will cross under the railroad tracks close to Parsifal and 
US Business 59, then water will start ponding behind the structures 
facing Parsifal.


&& 

 Below are the latest river stages and stage forecasts:


                      FLD LATEST               FORECAST 6 AM LST
LOCATION              STG  STG  DAY  TIME   Fri  Sat  Sun  Mon  Tue

Guadalupe River
  Victoria             21  17.4 Thu 08 AM  23.9 26.2 24.0 20.4 19.0


&&


LAT...LON 2893 9721 2898 9715 2883 9699 2869 9698
      2869 9704 2881 9707             



$$

TXC057-391-469-110837-
/O.EXT.KCRP.FL.W.0003.160310T1711Z-000000T0000Z/
/DUPT2.2.ER.160310T1711Z.160312T1800Z.000000T0000Z.NO/
837 AM CST THU MAR 10 2016

...Forecast flooding increased from Minor to Moderate severity...
The Flood Warning continues for 
 the Guadalupe River Near Bloomington.
* until further notice...or until the warning is cancelled.
* At  8:00 AM Thursday the stage was 17.7 feet.
* Moderate flooding is forecast.
* Flood stage is 20.0 feet.
* Forecast:  Rise above flood stage by early afternoon and continue
  to rise to near 25.6 feet Saturday.

* At 26.0 feet Irrigation and oil well pumps, tank batteries, and 
equipment in the lower flood plain below Victoria flood. Livestock 
are cut off, may have to be fed by boat, and could drown. Homes 
downstream above Highway 35 on the left bank are cut off.


&& 

 Below are the latest river stages and stage forecasts:


                      FLD LATEST               FORECAST 6 AM LST
LOCATION              STG  STG  DAY  TIME   Fri  Sat  Sun  Mon  Tue

Guadalupe River
  Bloomington          20  17.7 Thu 08 AM  25.4 25.5 25.6 25.4 25.3


&&


LAT...LON 2869 9704 2869 9698 2867 9695 2857 9688
      2845 9680 2843 9685             



$$
2 follow-up statements
179 
WGUS84 KCRP 101819
FLSCRP
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1219 PM CST THU MAR 10 2016

...The Flood Warning continues for the following rivers in Texas...

  Guadalupe River At Victoria affecting Victoria County

.Recent rainfall over the area and releases upstream will keep the 
aforementioned river above flood stage for the next several days.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to NOAA Weather Radio, local TV and radio
stations, or cable TV outlets, for the latest weather 
information, as additional rainfall could affect crest 
forecasts. 

For the latest river stages and forecasts visit our AHPS page at: 
http://water.weather.gov/ahps2/index.php?wfo=crp

&&

TXC469-111219-
/O.EXT.KCRP.FL.W.0004.160310T2249Z-000000T0000Z/
/VICT2.1.ER.160310T2249Z.160313T1700Z.000000T0000Z.NO/
1219 PM CST THU MAR 10 2016

...Flood Warning extended until further notice...The Flood Warning 
continues for
  the Guadalupe River At Victoria.
* from this afternoon until further notice...or until the warning is 
  cancelled.
* At 11:45 AM Thursday the stage was 19.3 feet.
* Minor flooding is forecast.
* Flood stage is 21.0 feet.
* Forecast:  Rise above flood stage by late this afternoon and 
  continue to rise to near 26.2 feet by Sunday early afternoon. 
  Recent rainfall and water releases upstream will keep the river 
  above flood stage for several days.

* At 26.0 feet Fox Road may begin to flood. Water starts backing up 
in the old river bed at the intersection of Fordyce Road and Old 
River Road. Timmy''s Crossing begins to flood. Water in the old 
riverbed will cross under the railroad tracks close to Parsifal and 
US Business 59, then water will start ponding behind the structures 
facing Parsifal.


&& 

 Below are the latest river stages and stage forecasts:


                      FLD LATEST               FORECAST 6 AM LST
LOCATION              STG  STG  DAY  TIME   Fri  Sat  Sun  Mon  Tue

Guadalupe River
  Victoria             21  19.3 Thu 12 PM  24.2 25.8 26.1 25.9 21.8


&&


LAT...LON 2893 9721 2898 9715 2883 9699 2869 9698
      2869 9704 2881 9707             



$$
023 
WGUS84 KCRP 110329
FLSCRP
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
929 PM CST THU MAR 10 2016

...The Flood Warning is cancelled for the following river in 
   Texas...

   Guadalupe River At Victoria affecting Victoria County

.Recent rainfall over the area will keep the aforementioned 
river above flood stage for the next few days.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to NOAA Weather Radio, local TV and radio
stations, or cable TV outlets, for the latest weather 
information, as additional rainfall could affect crest 
forecasts. 

For the latest river stages and forecasts visit our AHPS page at: 
http://water.weather.gov/ahps2/index.php?wfo=crp

&&

TXC469-110359-
/O.CAN.KCRP.FL.W.0004.000000T0000Z-160311T0329Z/
/VICT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
929 PM CST THU MAR 10 2016

The Flood Warning is cancelled for the Guadalupe River At Victoria.
* At 9:15 PM Thursday, the stage was 17.1 feet.
* No flooding is forecast.
* Flood stage is 21.0 feet.
* Forecast: The river will crest below flood stage at 20.3 feet 
  Saturday evening, then begin a slow fall.
* At 21.0 feet, minor lowland flooding occurs, as the flow exceeds the
  east bank into low areas of Riverside Park.

&& 

 Below are the latest river stages and stage forecasts:

                      FLD LATEST               FORECAST 6 AM LST
LOCATION              STG  STG  DAY  TIME   Fri  Sat  Sun  Mon  Tue

Guadalupe River
  Victoria             21  17.1 Thu  9 PM  15.3 19.7 20.0 17.7 14.4

&&

LAT...LON 2893 9721 2898 9715 2883 9699 2869 9698
      2869 9704 2881 9707             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this river flood warning went out at Mar 10, 6:07 AM CST, 2 hours 30 minutes earlier.

Area forecast discussion, Mar 10, 6:07 AM CST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
607 AM CST THU MAR 10 2016

.DISCUSSION...ALLOWED FLASH FLOOD WATCH FOR COASTAL COUNTIES TO
EXPIRE.

PLEASE SEE UPDATED 12Z AVIATION BELOW.

&&

.AVIATION...WIDE VARIETY OF FLIGHT CONDITIONS EXIST THIS MORNING
WITH IFR AT VCT/LRD TO VFR AT ALI/CRP. THREAT FOR LOW CLOUDS WILL
EXIST FOR THE MAJORITY OF THE TAF CYCLE. AN AREA OF SHOWERS
CONTINUE TO MOVE NORTHWARD ACROSS THE AREA THIS MORNING. CURRENT
THINKING IS BETTER CHANCES FOR SHOWERS AND STORMS WILL SHIFT TO
THE WEST THIS AFTERNOON AND EVENING AND MAY IMPACT THE LRD TAF
SITE. WINDS THROUGH THE PERIOD WILL VARY IN DIRECTION WITH AREA
OF LOW PRESSURE NEARBY...BUT SPEEDS SHOULD MAINLY BE LESS THAN 12
KNOTS.

&&

.PREV DISCUSSION... /ISSUED 431 AM CST THU MAR 10 2016/

SHORT TERM (TODAY THROUGH FRIDAY)...SHOWERS CONTINUE ACROSS SOUTH
TEXAS THIS MORNING. ADDITIONAL SHOWER ACTIVITY IS MOVING NORTHWARD
OUT OF DEEP SOUTH TEXAS. WILL LET THE FFA ACROSS THE COASTAL
COUNTIES CONTINUE UNTIL 6AM ALTHOUGH CONFIDENCE IN ANYMORE
FLOODING IN THE IMMEDIATE NEAR TERM IS LOW. PESKY UPPER LOW TO THE
SOUTHWEST WILL SLOWLY MOVE INTO THE NORTHEAST MEXICO TODAY. AT THE
SURFACE...LOW PRESSURE CURRENTLY LOCATED OVER THE OFFSHORE WATERS
WILL MOVE INLAND LATER TODAY. THIS WILL RESULT IN BETTER CHANCES
OF SHOWERS AND THUNDERSTORMS SHIFTING TO THE WESTERN PARTS OF THE
AREA (WESTERN BRUSH COUNTRY/RIO GRANDE PLAINS). WITH COLD CORE OF
UPPER LOW NEARBY TODAY...SOME STRONG STORMS COULD BE POSSIBLE
LATER THIS AFTERNOON. HAIL AND GUSTY WINDS WOULD BE THE MAIN
THREATS. THE POTENTIAL FOR MODERATE TO BRIEF HEAVY RAINS WILL BE
POSSIBLE TODAY AS WELL. LOCATIONS ACROSS THE COASTAL BEND INTO
THE VICTORIA CROSSROADS THAT RECEIVE ANY ADDITIONAL RAINFALL COULD
SEE SOME ISOLATED FLOODING ISSUES. ALSO...HIGHEST CHANCES OF
PRECIP TODAY WILL BE ACROSS THE WEST...WHERE NOT AS MUCH RAIN FELL
YESTERDAY. HIGH TEMPERATURES WILL BE IN THE MID/UPPER 60S WHERE
GREATEST RAIN CHANCES ARE...TO LOWER/MID 70S OVER THE COASTAL
COUNTIES. ONE LAST DAY OF DECENT CHANCES OF SHOWERS AND STORMS
WILL BE ON FRIDAY AS UPPER LOW MOVES FROM DEEP SOUTH TEXAS INTO
SOUTH CENTRAL TEXAS.

MARINE...SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE OVER THE
GULF WATERS TODAY AS HAZARDOUS SEAS PERSIST...AROUND 7 FEET OVER
THE NEARSHORE WATERS AND 8 TO 10 FEET OVER THE OFFSHORE WATERS.
SEAS WILL BEGIN TO DIMINISH ON FRIDAY.

LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)...UPPER LEVEL LOW
FINALLY BEGINNING TO PULL OFF TO THE NORTHEAST AT ONSET OF LONG TERM
PERIOD. ECMWF A BIT SLOWER WITH MOVING THE LOW OUT...AND WILL LEAN
MORE TOWARD THIS SOLUTION AS THE ECMWF HAS DONE THE BETTER JOB WITH
THE UPPER SYSTEM SO FAR. STILL EXPECTING POPS MAINLY FRIDAY
NIGHT...THEN DRY BY SATURDAY. ANOTHER SMALLER UPPER SYSTEM TRACKS
ACROSS NORTH TEXAS OVER THE WEEKEND...BUT GUIDANCE STILL KEEPS
EFFECTS OF THIS SYSTEM NORTH OF FORECAST AREA. A WEAK FRONT DOES
APPROACH THE AREA...BUT AT THIS POINT LOOKS TO ONLY SHIFT WINDS TO A
MORE WESTERLY DIRECTION...AND WILL LIKELY ACTUALLY WARM TEMPERATURES
FOR MONDAY INSTEAD OF COOLING THEM.  HIGH PRESSURE RIDGE BUILDS
EARLY NEXT WEEK BEFORE NEXT BROAD TROUGH APPROACHES MID-WEEK. WITH
MOISTURE REALLY BEGINNING TO RETURN EARLY NEXT WEEK WILL HAVE ENOUGH
MOISTURE IN PLACE BY MID-WEEK TO BRING OUR NEXT CHANCE FOR SHOWERS
AND STORMS BY LATE WEDNESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    75  58  74  57  80  /  50  40  40  20  10
VICTORIA          74  58  74  56  79  /  60  50  50  30  10
LAREDO            67  56  71  55  82  /  80  60  50  10   0
ALICE             74  56  74  55  83  /  60  50  50  10  10
ROCKPORT          72  60  73  60  77  /  40  40  40  20  10
COTULLA           66  56  69  53  78  /  80  60  60  10   0
KINGSVILLE        76  57  74  56  82  /  60  50  50  10  10
NAVY CORPUS       73  61  74  60  76  /  40  40  40  20  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...HIGH RIP CURRENT RISK THROUGH THIS EVENING FOR THE FOLLOWING
     ZONES: ARANSAS...CALHOUN...KLEBERG...NUECES.

GM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT
     ARANSAS OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS TO
     MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY
     TO PORT ARANSAS FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS
     TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM.

&&

TB/78...AVIATION
Hazardous weather outlook, Mar 10, 5:41 AM CST, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
541 AM CST THU MAR 10 2016

TXZ229>234-239>247-111145-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
541 AM CST THU MAR 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A HIGH RISK OF RIP CURRENTS TODAY ALONG GULF FACING
BEACHES.

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN TODAY ACROSS MUCH
OF SOUTH TEXAS. A FEW STORMS MAY BE STRONG WITH SMALL HAIL AND
GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A MODERATE RIP CURRENT RISK IS EXPECTED FRIDAY AS LONG PERIOD SWELLS
CONTINUE.

THUNDERSTORMS ARE POSSIBLE THROUGH FRIDAY NIGHT. WIDESPREAD SEVERE
WEATHER IS NOT ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

GMZ230-235-250-255-270-275-111145-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
541 AM CST THU MAR 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE NEARSHORE AND
OFFSHORE WATERS TODAY DUE TO HAZARDOUS SEAS.

THUNDERSTORM CHANCES WILL CONTINUE TODAY ACROSS THE MIDDLE TEXAS
COASTAL WATERS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ADDITIONAL THUNDERSTORM ACTIVITY WILL CONTINUE THROUGH FRIDAY
NIGHT.

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 8:16 PM CSTSpecial Weather StatementCRPNueces44 min
Mar 9, 8:29 PM CSTRiver Flood WarningCRPCalhoun, Refugio, Victoria6 days
Mar 9, 9:13 PM CSTSpecial Weather StatementCRPAransas47 min
Mar 9, 9:28 PM CSTAreal Flood AdvisoryCRPAransas, Bee, Goliad, Nueces, Refugio, San Patricio2 hr
Mar 10, 12:03 AM CSTSpecial Marine WarningCRP57 min
Mar 10, 4:41 AM CSTRip Current StatementCRPAransas, Calhoun, Kleberg, Nueces25 hr

Nearby

River Flood Warnings in Texas, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.